Arkansas, 2004

Damaging Wind in Arkansas, June 2, 2004

June 2, 2004 · NWS LZK · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 2, 2:53 PM CST, 4 hours 47 minutes earlier.

Area forecast discussion, Jun 2, 2:53 PM CST, 4 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
340 PM CDT WED JUN  2 2004

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT...
OVERALL CONVECTIVE TRENDS ACROSS THE CWA HAVE INCREASED DURING PAST
60 MINUTES. INSTABILITY ANALYSIS INDICATES CAPE VALUES ABOVE 3500
J/KG ACROSS MUCH OF THE FORECAST AREA. AREAS PROFILERS REVEAL VERY
FAVORABLE SHEAR PROFILES TO SUPPORT ORGANIZED CELLS. OVERALL
ACTIVITY HAS BEEN ELEVATED SO FAR. HAVE ORIENTED FORECASTS TO
ACCOUNT FOR NEAR TERM CONVECTIVE TRENDS.

OVERALL FOCUS FOR MAXIMUM CONVECTIVE POTENTIAL IS EXPECTED TO SHIFT
TO THE WEST DURING THE REST OF THE SHORT TERM PERIODS. HOWEVER...
CONVECTIVELY INDUCED BOUNDARIES IN THE VICINITY MAY STILL FOCUS
WIDELY SCATTERED CONVECTION DURING THE SHORT TERM.

&&

.LONG TERM...SATURDAY THROUGH TUESDAY
LOW CONFIDENCE IN LONG TERM MODELS...AS GFS DEVELOPING DEEP TROUGH
OFF THE PACIFIC NORTHWEST. ENSEMBLE MEANS NOT SHOWING THIS
DEVELOPMENT...AND GOING TOWARD A MORE SOUTHWEST FLOW. AS
SUCH...TRENDED POPS BACK TO SLIGHT CHANCES FOR THE UPCOMING WEEKEND.
ALSO RAISED TEMPS A COUPLE OF DEGREES DUE TO SOUTHERLY FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
LITTLE ROCK AR    65  84  62  84 /  30  10  10  10
HARRISON AR       57  80  57  81 /  40  10  10  10
HOT SPRINGS AR    65  84  63  84 /  50  20  20  10
PINE BLUFF AR     66  84  63  85 /  30  20  20  10
MOUNTAIN HOME AR  57  79  56  81 /  30  10  10  10
MONTICELLO AR     66  85  64  86 /  30  20  20  10
SEARCY AR         64  82  60  83 /  30  10  10  10
MOUNT IDA AR      64  84  64  85 /  60  20  20  10
RUSSELLVILLE AR   62  82  63  83 /  50  10  20  10
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

55/58
Hazardous weather outlook, Jun 2, 11:50 AM CST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1250 PM CDT WED JUN 2 2004

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
1250 PM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING.

A SLOW MOVING COLD FRONT...LOCATED IN EXTREME NORTHERN
ARKANSAS...WILL MOVE SOUTH THIS AFTERNOON INTO CENTRAL ARKANSAS.
WARM AND UNSTABLE AIR IS PRESENT ACROSS THE NATURAL STATE...AND THIS
WILL INTERACT WITH THE COOL AIR BEHIND THE FRONT. SHOWERS AND
THUNDERSTORMS WILL DEVELOP CLOSE TO THE FRONTAL BOUNDARY...WITH
SEVERE STORMS A POSSIBILITY DUE TO THE UNSTABLE AIR. LARGE
HAIL WILL BE THE MAIN SEVERE WEATHER CONCERN...WITH DAMAGING WINDS
AS WELL. WHILE MUCH OF THE ACTIVITY THIS AFTERNOON WILL BE IN THE
NORTHERN AND CENTRAL SECTIONS OF THE STATE...STORMS COULD DEVELOP IN
THE SOUTH...BUT WILL BE MORE ISOLATED IN NATURE.

ANOTHER COMPLEX OF THUNDERSTORMS IS EXPECTED TO DEVELOP THIS EVENING
IN THE RED RIVER VALLEY. THIS COMPLEX WILL MOVE SOUTHEAST THROUGH
TEXAS AND LOUISIANA. HOWEVER...THERE IS A POSSIBILITY IT COULD
AFFECT SOME AREAS OF THE SOUTH. IF THESE THUNDERSTORMS REACH
SOUTHERN ARKANSAS...LARGE HAIL AND DAMAGING WIND WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

STALLED FRONTAL SYSTEMS OR OTHER THUNDERSTORM BOUNDARIES ARE EXPECTED
TO BE IN AND AROUND ARKANSAS THROUGH THE UPCOMING WEEKEND. A FEW
UPPER LEVEL LOWS WILL MOVE THROUGH THE AREA. THERE WILL BE CHANCES
OF SHOWERS AND THUNDERSTORMS AT TIMES...WITH ISOLATED SEVERE
THUNDERSTORMS POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS.

IN ADDITION...THUNDERSTORMS DEVELOPING ALONG ONE OF THE BOUNDARIES
IN THE AREA COULD MOVE ACROSS THE SAME AREAS RESULTING IN LOCALLY
HEAVY TO EXCESSIVE RAINS AND FLASH FLOODING. THE CHANCE OF THIS
WILL BE ENHANCED AT NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED EARLY THIS MORNING IN SOUTHERN
ARKANSAS AND AGAIN THIS AFTERNOON AND EVENING...MAINLY IN SOUTHERN
ARKANSAS.

58

In the hours before

Local storm report, Jun 2, 5:21 PM CST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
621 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     MENA                    34.58N 94.24W
06/02/2004                   POLK               AR   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN. SOME TREES ON HOUSES. POWER
            LINES DOWN WITH POWER OUT IN SEVERAL AREAS.

0620 PM     HAIL             IDA                     35.57N 91.93W
06/02/2004  1.75 INCH        CLEBURNE           AR   LAW ENFORCEMENT

&&

22
Local storm report, Jun 2, 5:39 PM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
639 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     MOUNT IDA               34.55N 93.63W
06/02/2004                   MONTGOMERY         AR   EMERGENCY MNGR

            TREES AND POWER LINES DOWN. TREES BLOCKING U.S. HIGHWAY
            270 AT FAIRGROUNDS ROAD.

&&

22
Local storm report, Jun 2, 6:16 PM CST, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
716 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0650 PM     TSTM WND DMG     MURFREESBORO            34.06N 93.69W
06/02/2004                   PIKE               AR   LAW ENFORCEMENT

            TREES DOWN ALL OVER TOWN. POWER LINES DOWN.

0655 PM     HAIL             STEPROCK                35.43N 91.69W
06/02/2004  1.00 INCH        WHITE              AR   LAW ENFORCEMENT

&&

22
Local storm report, Jun 2, 6:20 PM CST, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
720 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             3 N BALD KNOB           35.35N 91.57W
06/02/2004  0.75 INCH        WHITE              AR   LAW ENFORCEMENT

0718 PM     TSTM WND DMG     BISMARCK                34.32N 93.17W
06/02/2004                   HOT SPRING         AR   TRAINED SPOTTER

            TREES DOWN.

&&

22
Local storm report, Jun 2, 6:45 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
745 PM CDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0725 PM     TSTM WND DMG     8 SE MOUNTAIN PINE      34.49N 93.07W
06/02/2004                   GARLAND            AR   LAW ENFORCEMENT

            NUMEROUS TREES DOWN ON HOUSES ALONG STATE HIGHWAY 227
            JUST NORTH OF U.S. HIGHWAY 270.

&&

22
Special weather statement, Jun 2, 7:17 PM CST, 23 minutes before
ARZ003>007-012>016-021>025-030>034-037>046-052>056-062>063-066>068-
030400-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
817 PM CDT WED JUN 2 2004

SEVERE THUNDERSTORM WATCH #385 HAS BEEN REMOVED FROM THE FOLLOWING
AREAS...FULTON...BOONE...SHARP...JACKSON...INDEPENDENCE...
SEARCY...POLK...MONTGOMERY...GARLAND...SCOTT...PERRY...YELL...
LOGAN...NEWTON...STONE...CONWAY...CLEBURNE...POPE...JOHNSON...
MARION...BAXTER...VAN BUREN AND IZARD...

SEVERE THUNDERSTORM WATCH #385 REMAINS IN EFFECT FOR...CLARK...
CALHOUN...BRADLEY...OUACHITA...CLEVELAND...DALLAS...PIKE...
JEFFERSON...GRANT...HOT SPRING...SALINE...PULASKI...LONOKE...
PRAIRIE...FAULKNER...WOODRUFF AND WHITE COUNTIES...

22

The radar

The Little Rock radar (KLZK), 116 km away, was scanning. The volume nearest the first event began at 01:40 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Ouachita

When
June 2, 7:40 PM CST
Where
Ouachita County, Countywide
Measured
50 kt (58 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
33.917, -92.867

Numerous trees and power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2004Every state in 2004This day in weather historyWarnings in Arkansas, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407443.